The Community for Technology Leaders
RSS Icon
Subscribe
Issue No.01 - January (2004 vol.26)
pp: 63-72
ABSTRACT
<p><b>Abstract</b>—In this paper, a stochastic interpretation of nonlinear diffusion equations used for image filtering is proposed. This is achieved by relating the problem of evolving/smoothing images to that of tracking the transition probability density functions of an underlying random process. We show that such an interpretation of, e.g., Perona-Malik equation, in turn allows additional insight and sufficient flexibility to further investigate some outstanding problems of nonlinear diffusion techniques. In particular, upon unraveling the limitations as well as the advantages of such an equation, we are able to propose a new approach which is demonstrated to improve performance over existing approaches and, more importantly, to lift the longstanding problem of a stopping criterion for a nonlinear evolution equation with no data term constraint. Substantiating examples in image enhancement and segmentation are provided.</p>
INDEX TERMS
Nonlinear diffusion, stochastic flow, particle system.
CITATION
Yufang Bao, Hamid Krim, "Smart Nonlinear Diffusion: A Probabilistic Approach", IEEE Transactions on Pattern Analysis & Machine Intelligence, vol.26, no. 1, pp. 63-72, January 2004, doi:10.1109/TPAMI.2004.10011
17 ms
(Ver 2.0)

Marketing Automation Platform Marketing Automation Tool